Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 460, NWS Austin/San Antonio, TX

August 16, 2007Medina County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 16, 2007, 2:10 PM CDT for Medina County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2007, 2:10 PM CDT (19:10 UTC)
Expired
Aug 16, 2007, 5:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
883 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 161910
FFWEWX
TXC325-162200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
210 PM CDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MEDINA COUNTY...
  THIS INCLUDES THE CITIES OF...HONDO...DEVINE...CASTROVILLE...

* UNTIL 500 PM CDT 

* AT 205 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  ENHANCED TROPICAL RAINS ARE ENTERING INTO MEDINA COUNTY AS THE     
  TROPICAL DEPRESSIONS CENTER MOVES ACROSS SOUTHERN BEXAR COUNTY    
  INTO MEDINA COUNTY. RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE 
  RAINFALL RATES WILL INCREASE TO NEAR 4 INCHES PER HOUR ACROSS 
  THE COMMUNITIES OF MICO AND RIO MEDINA.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BADER...
  QUIHI...NEW FOUNTAIN...CLIFF...RIO MEDINA AND MICO

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2909 9941 2909 9882 2968 9881 2956 9891
      2955 9899 2961 9899 2962 9941

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 12:40 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 16, 12:40 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1240 PM CDT THU AUG 16 2007

.AVIATION...
THIS AFTERNOON THE CENTER OF TROPICAL DEPRESSION ERIN WAS LOCATED
SOUTH OF SAN ANTONIO MOVING NORTHWEST. MVFR CIGS WILL PREVAIL
HOWEVER VERY HEAVY RAINFALL NEAR THE CORE OF THE DEPRESSION WILL
IMPACT KSAT AND KSSF THRU 22Z RESULTING IN LIFR/LIFR CIGS AND
VSBYS. THE REMNANTS OF TROPICAL DEPRESSION ERIN WILL TRACK
NORTHWEST OVER THE NEXT 24 HOURS AND WILL BE NORTH OF VAL VERDE
COUNTY BY 18Z FRIDAY. RESIDUAL TROPICAL MOISTURE WILL ALLOW THE
REDEVELOPMENT OF TROPICAL SHOWERS FRIDAY MORNING SO HAVE INCLUDED
A PROB30 GROUP FROM 12Z TO 18Z.

&&

.PREV DISCUSSION... /ISSUED 1048 AM CDT THU AUG 16 2007/

UPDATE...
AT 15Z OR 10 AM CDT...THE CENTER OF TROPICAL DEPRESSION ERIN WAS
LOCATE OVER KARNES COUNTY NEAR FALLS CITY. THE CENTER WAS MOVING
NORTHWEST AT 15 MPH AND THIS WILL CONTINUE FOR THE REMAINDER OF
TODAY INTO TONIGHT. WIDESPREAD RAIN WITH BANDS OF SHOWERS AND
THUNDERSTORMS WILL PERSIST NEAR AND TO THE EAST OF THE TRACK
SUGGESTING POSSIBLY EXCESSIVE RAINS ACROSS THE HILL COUNTRY TO
I-35 CORRIDOR THUS MAINTAINING THREAT OF FLOODING AT LEAST THROUGH
TONIGHT. CURRENT FORECASTS ARE GENERALLY ON TRACK, HOWEVER WILL
LOWER POPS SLIGHTLY NEAR THE RIO GRANDE DUE WEAK SUBSIDENCE AND
LOWER AFTERNOON TEMPERATURES SLIGHTLY IN THE EAST DUE TO CLOUDS
AND RAIN.

CLIMATE...
WITH THE RAINS SO FAR THIS MORNING, AUSTIN BERGSTROM HAS GONE OVER
40S INCHES FOR THE YEAR, WHILE AUSTIN MABRY AND SAN ANTONIO HAVE
GONE OVER 38 INCHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              83  76  88  77  90 / 100  90  80  70  50
AUSTIN BERGSTROM INTL AIRPORT  83  75  88  77  91 / 100  90  80  70  50
DEL RIO INTL AIRPORT           89  76  84  77  95 /  60  90  80  70  50
SAN ANTONIO INTL AIRPORT       83  75  87  77  91 / 100  90  80  70  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

04/13
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT THU AUG 16 2007

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
519 AM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY
RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES
INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF
SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS
INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 9:49 PM CDTWind AdvisoryEWXAtascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 6 more10 hr
Aug 16, 5:32 AM CDTFlash Flood WarningEWXLavaca3 hr
Aug 16, 7:02 AM CDTFlash Flood WarningEWXBastrop, Lee3 hr
Aug 16, 8:24 AM CDTFlash Flood WarningEWXLavaca3 hr
Aug 16, 11:54 AM CDTFlash Flood WarningEWXBexar, Wilson4 hr
Aug 16, 12:25 PM CDTFlash Flood WarningEWXDeWitt, Karnes3 hr
Aug 16, 3:37 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe4 hr
Aug 16, 3:56 PM CDTFlash Flood WarningEWXBandera, Medina4 hr
Aug 16, 4:20 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Lavaca3 hr
Aug 16, 4:20 PM CDTRiver Flood WarningEWXBexar4 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXBexar, Wilson4 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXKarnes6 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXKarnes3 days
Aug 16, 4:33 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr6 hr
Aug 16, 4:39 PM CDTFlash Flood WarningEWXMedina6 hr
Aug 16, 5:11 PM CDTRiver Flood WarningEWXMedina17 hr
Aug 16, 5:41 PM CDTTornado WarningEWXKendall34 min
Aug 16, 5:48 PM CDTFlash Flood WarningEWXBlanco, Hays6 hr
Aug 16, 5:58 PM CDTFlash Flood WarningEWXReal, Uvalde6 hr
Aug 16, 6:06 PM CDTRiver Flood WarningEWXBexar4 hr
Aug 16, 6:58 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.